MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified common iliac artery.The 6.0x60mm armada 35 balloon dilatation catheter (bdc) was inflated to 6 atmospheres and ruptured.Negative was pulled as device was being removed and more resistance than usual was felt.The bdc was stuck on the guide wire and would not come out of the 6fr sheath.The device separated at the balloon.The separated portion could not be removed from the patient; therefore, it was trapped against the vessel wall with an unspecified balloon-expandable stent.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and ruptured during inflation.Additionally, the ruptured balloon material likely became caught on the introducer sheath resulting in the reported difficulty removing the device and the reported difficulty with the guide wire and the balloon ultimately separated upon manipulation of the device, against resistance.Additional treatment was performed since the separated portion could not be removed from the patient; therefore, it was trapped against the vessel wall with an unspecified balloon-expandable stent.The investigation determined the reported complaints, device embedded in vessel or plaque and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported balloon rupture, difficulty removing the device from the introducer sheath and guide wire could not be replicated in a testing environment due to the condition of the returned device.The investigation determined the reported complaints, device embedded in vessel or plaque and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.D9- device available for evaluation updated from ¿no¿ to ¿yes¿ h3 - device returned to mfg? updated from ¿no¿ to ¿yes h6- type of investigation code 4114 'device not returned' was removed and replaced with code 10 'testing of actual/suspected device'.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16824787
Report Number2024168-2023-04406
Device Sequence Number20549960
Product Code LIT
UDI-Device Identifier08717648154706
UDI-Public08717648154706
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberB1060-060
Device Catalogue NumberB1060-060
Device Lot Number21007G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/09/2023
06/23/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/30/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight58 KG